Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 20, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 10, 2006, 5:01 PM CDT for Brazoria County, Fort Bend County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 5:01 PM CDT (22:01 UTC)
- Expired
- May 10, 2006, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazoria County, TX, Fort Bend County, TX
The radar
The Houston radar (KHGX), 53 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3220 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 2:30 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 10, 2:30 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 230 PM CDT WED MAY 10 2006 .DISCUSSION... FRONT CURRENTLY LOCATED FROM CROCKETT TO BRENHAM MOVING SOUTH AT AROUND 25 MPH. APPEARS CONVERGENCE ALONG THE BOUNDARY IS ASSISTING THE CAP ERODE AND BROKEN LINE OF PRECIP IS DEVELOPING ALONG THE BOUNDARY. EXPECT IT TO FILL IN AND FURTHER INTENSIFY AS IT APPROACHES THE COAST. ATMOS AHEAD OF THE FRONT IS POTENTIALLY EXTREMELY UNSTABLE WITH CAPES >5000 AND LIS -7 TO -11. SEVERE STORMS ARE LIKELY WITHIN THE LINE WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. ASSUMING CURRENT MOVEMENT HOLDS...ANTICIPATE THE LINE TO BE FROM ROUGHLY MOSS HILL TO DOWNTOWN HOUSTON TO EL CAMPO AROUND 430PM AND OFF THE COAST EARLY THIS EVENING. IMPROVING CONDITIONS AND COOLER TEMPS POST FROPA TONIGHT. VERY NICE WX ON TAP FOR THE MAJORITY OF THE NEXT 7 DAYS. SFC HIGH PRES WILL MOVE EAST OF THE REGION LATE FRIDAY ALLOWING AN ONSHORE TO RESUME FRI ALONG WITH A BRIEF WARMING TREND. MID LEVEL TROF BECOMES ANCHORED OVER THE EASTERN US AS RIDGE BUILDS ACROSS THE ROCKIES. THIS FAVORABLE UPPER LEVEL PATTERN SHOULD ALLOW ANOTHER FRONT TO MOVE THROUGH ON SUNDAY. DOUBT THERE WILL BE ENOUGH TIME TO GET MUCH MOISTURE BACK INTO THE AREA PRIOR TO THE FRONT ARRIVING...SO WILL MAINTAIN THE LOW POPS ALREADY IN THE FCST IN ASSOCIATION WITH THE FROPA. NW FLOW ALOFT SHOULD PERSIST INTO THE MIDDLE OF NEXT WEEK WHICH WILL PROVIDE DRY CONDITIONS WITH OVERNIGHT LOWS IN THE UPPER 50S-LOW 60S AND AFTN HIGHS BETWEEN 80-85. 47 && .MARINE... FRONT WILL APPROACH EARLY THIS EVENING USHERING AN OFFSHORE FLOW WHICH WILL STRENGTHEN BY LATE EVENING/MIDNIGHT. WE WILL CONTINUE SCEC FOR WATERS EARLY EVENING...THEN SCA OVERNIGHT. WAVE HEIGHTS SHOULD PICK UP 7-8 FEET SOUTHERN FRINGES OF COASTAL WATERS BY TOMORROW MORNING. WAVE HEIGHTS FALLING MID/LATE MORNING THURSDAY WITH OFFSHORE FLOW DECREASING IN STRENGTH AND BECOMING NORTHEAST. ONSHORE FLOW RETURNING LATER FRIDAY. NEXT FRONT MOVING ACROSS CWFA SATURDAY NIGHT AND AGAIN EXPECT OFFSHORE FLOW ON SUNDAY. 37 && .AVIATION... CEILINGS RUNNING NEAR 3KFT CENTRAL AND SOUTHERN PART OF CWFA. HAZE STILL RESTRICTING VISIBILITIES IAH AND TO A LESSER EXTENT HOU. BELIEVE THIS WILL IMPROVE AS WIND VEERS TO WEST/NORTHWEST W/PRE-FRONTAL FRONT APPROACHING. FRONT SHOULD APPROACH IAH AROUND 4 PM AND SHOULD BE MOVING ACROSS COASTAL WATERS DURING THE EVENING. SURROUNDING SOUNDINGS THIS MORNING INDICATED VERY HIGH CAPES ABOUT 5000 J/KG TO EAST OF CWFA AND OVER 7000 J/KG TO THE SW (CRP). MODEST CAPPING EAST AND STRONG CAPPING SOUTH/SOUTHWEST OF CWFA. UPPER LEVEL JET PRODUCING SCATTERED CONVECTION OVER COASTAL WATERS EARLY THIS AFTERNOON. LOW CLOUD CEILINGS BECOMING SCATTERED ONCE FRONT PASSES THROUGH WITH VFR CONDITIONS EXPECTED OVERNIGHT. 37 .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 56 83 52 87 60 / 0 0 0 0 0 HOUSTON (IAH) 58 85 54 85 62 / 30 0 0 0 0 GALVESTON (GLS) 66 80 64 81 70 / 50 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT SHOULD EXERCISE CAUTION BAYS AND GULF 0-60 NM. &&
Hazardous weather outlook, May 10, 6:00 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 AM CDT WED MAY 10 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-111100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 600 AM CDT WED MAY 10 2006 ...SLIGHT RISK OF SEVERE WEATHER EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON. THIS WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA...GENERALLY ALONG AND SOUTH OF INTERSTATE 10 AS THE FRONT MOVES SOUTHWARD. VERY WARM TEMPERATURES AND ABUNDANT MOISTURE WILL PRODUCE A VERY UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS TODAY. ANY THUNDERSTORMS THAT DO DEVELOP WILL LIKELY BE SEVERE. THE GREATEST THREAT OF SEVERE WEATHER IS LIKELY LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN ISOLATED TORNADO IS POSSIBLE WITH SEVERE STORMS. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH FROM NORTH TO SOUTH TONIGHT AS THE FRONT MOVES THROUGH THE REST OF THE AREA THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SLIGHTLY COOLER AND DRIER WEATHER IS EXPECTED THURSDAY AND FRIDAY. A WEAK COLD IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS SATURDAY NIGHT INTO SUNDAY PROVIDING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:48 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 42 min |
| May 10, 3:13 PM CDT | Severe Thunderstorm Warning | HGX | Austin | 47 min |
| May 10, 3:26 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 64 min |
| May 10, 3:51 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 39 min |
| May 10, 3:57 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 63 min |
| May 10, 4:13 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto | 62 min |
| May 10, 4:20 PM CDT | Tornado Warning | HGX | Polk, San Jacinto | 40 min |
| May 10, 4:22 PM CDT | Tornado Warning | HGX | Fort Bend | 38 min |
| May 10, 4:31 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 44 min |
| May 10, 4:51 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 54 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 31 min |
| May 10, 5:05 PM CDT | Special Marine Warning | HGX | 85 min | |
| May 10, 5:41 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 64 min |
| May 10, 6:14 PM CDT | Tornado Warning | HGX | Liberty | 31 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.